Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Citralopram

(14 Posts)
chubsasaurus Sat 13-Aug-11 13:31:53

Experiences?

Day 3 and I feel sick as a dog. Worth riding it out?

CharlieBoo Sat 13-Aug-11 16:36:59

I am on day 16 and it's kicking in... Stick with it. What dose are you on?

Chocattack Sat 13-Aug-11 20:44:03

I had an awful time on citalopram. I tried to ride it out but I got to around 2 weeks (I think) before having to give up. Try riding it out for a bit longer if you can. But you could ask your gp if you can half your dose for a few days or so then gradually increase to your prescribed dose. My gp is doing this with me with a different ad and I haven't experienced anywhere near the level of awfulness as I had with citalopram (though I do appreciate it could be because it is a different drug).

racingheart Mon 15-Aug-11 22:42:47

Sorry to hear this. It seems to take people in very different ways. It definitely doesn't suit everybody. But stick with it for two weeks at least, as the symptoms should have gone by then, and if it does suit you, it is incredible. It changed my life so much, I can't begin to say. After two years I'm thinking of trying to get off it, simply because of the weight gain, but the mental effect has been unbelievable. I felt normal and steady every day for two years but without any loss of emotions. Still able to feel intense joy or sadness if it was genuine, rather than just mood swings. It is worth giving it a try.

NanaNina Mon 15-Aug-11 22:47:58

Thing is anti-depressants work differently on different people - just another little problem that depression throws up! I am on an old fashioned tryclic that works for me but is rarely prescribed these days. Citalopram seems to tbe the drug of choice these days. Racing heart - why do you want to come off it if you feel so well on it. I was on tryclic (Imipramine) for 14 years after a major depressive episode and 3 months on psych ward - came off it very gradually and 3 months after finally finishing it, I was into a 2nd major depression and another admission to psych ward for 3 months last Easter. I am still not fully recovered, though getting much better. I will stay on them for good and all - can't risk a 3rd major depression.

racingheart Tue 16-Aug-11 20:00:48

Hi Nana,

I have put on so much weight that it is now affecting my physical health. I don't move easily. I tore easily. My joints swell. I've been stable on citalopram for a while. Last time I came off it, I was fine for a year. It was as if it had topped me up. I don't think I'll stay off it for good. i just want a break to get my weight down and energy back. As soon as the symptoms start again I'd go back on it like a shot. It has given me my life back, but I am scared of how big I've got. I don't look like me anymore, or feel like me physically, though mentally I feel more in my own skin than I did for years.

pillowupmyjumper Tue 16-Aug-11 22:49:07

hi,

been on it for 10 or 11 months and am starting the wean off... stick with it as it's good stuff although it can be a little up and down at the beginning. i found that it helped rest my mind and gave me the space to work through problems

make sure you are eating plenty of tryptophan rich food such as turkey and chicken and getting some excersize for the endorphines x

fernie2 Wed 17-Aug-11 13:13:29

Have been prescribed citalopram but scared of taking it. Is weight gain common?

mummmypirate Wed 17-Aug-11 19:14:39

I've put on weight in the 10 months I've been taking it but I think that's because I'm feeling so well - and there's nothing I enjoy more than food and wine. I lost 2 stone before I realised I was depressed so in a funny kind of way I've been glad to see the weight gain. That said, in process of coming off now and hoping to lose a bit. Good luck with it - citalopram has really helped me, not sure how I'd have climbed out of the hole I was in this time last year without it.

fireblademum Wed 17-Aug-11 20:29:36

Has anyone else had sleepiness with it ?

talkingnonsense Sat 20-Aug-11 19:33:44

I lost a few pounds on it, and it has definitely helped how I feel, am now on 40mg and usually feel well ( have had a minor wobble last few days but think that is due to other things), so would recommend taking it and trying to get through those first couple of weeks.

hiddenhome Sat 20-Aug-11 23:02:56

I've been on it since November and it's saved my life. No weight gain and my moods are totally upbeat and stable now. No more yelling, swearing or intense irritability.

If it makes you sleepy, take it last thing at night instead of in the morning smile

CatPower Mon 22-Aug-11 22:28:28

I've just had my dose upped to 40mg and I'm seeing side effects. Incredibly dodgy tum/liquid poo (TMI, sorry) and nodding off mid-afternoon. On 20mg I was fine, side-effects wise, but it was too low a dose. Hoping it settles soon, I just want to feel better for once.

choklit Wed 24-Aug-11 01:57:07

Message withdrawn at poster's request.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now